This Article 
   
 Share 
   
 Bibliographic References 
   
 Add to: 
 
Digg
Furl
Spurl
Blink
Simpy
Google
Del.icio.us
Y!MyWeb
 
 Search 
   
An Optimal Fault-Tolerant Routing Algorithm for Weighted Bidirectional Double-Loop Networks
September 2005 (vol. 16 no. 9)
pp. 841-852

Abstract—Double-loop networks are widely used in computer networks. In this paper, we present an optimal message routing algorithm and an optimal fault-tolerant message routing algorithm for weighted bidirectional double-loop networks. The algorithms presented are novel, and they do not use routing tables. After a precalculation of O(\log N) steps to determine network parameters, the algorithms can route messages using constant time at each node along the route. The algorithm presented can route messages in the presence of up to three faulty nodes or links. The fault-tolerant routing algorithm guarantees an optimal route in the presence of one node failure.

[1] J.-C. Bermond, F. Comellas, and D.F. Hsu, “Distributed Loop Computer Networks: A Survey,” J. Parallel and Distributed Computing, vol. 24, no. 1, pp. 2-10, 1995.
[2] R.V. Boppana and S. Chalasani, “Fault-Tolerant Wormhole Routing Algorithms for Mesh Networks,” IEEE Trans. Computers, vol. 44, no. 7, pp. 848-864, July 1995.
[3] C. Chen and F.K. Hwang, “The Minimum Distance Diagram of Double-Loop Networks,” IEEE Trans. Computers, vol. 49, no. 9, pp. 977-979, Sept. 1999.
[4] Y. Chen and F.K. Hwang, “Diameter on Weighted Double-Loop Networks,” J. Algorithms, vol. 9, no. 3, pp. 401-410, 1988.
[5] Y. Cheng, F.K. Hwang, I.F. Akyildiz, and D.F. Hsu, “Routing Algorithms for Double-Loop Networks,” Int'l Foundation of Computer Science, vol. 3, no. 3, pp. 323-331, 1992.
[6] C.Y. Chou, D.J. Guan, and K.L. Wang, “A Dynamic Fault-Tolerant Message Routing Algorithm for Double-Loop Networks,” Information Processing Letters, vol. 70, no. 6, pp. 259-264, 1999.
[7] R.K. Das and B.P. Singha, “Optimal Communication Algorithms in Distributed Loop Networks,” J. Parallel and Distributed Computing, vol. 30, no. 1, pp. 85-90, 1995.
[8] D.Z. Du, D.F. Hsu, and F.K. Hwang, “Doubly Linked Ring Network,” IEEE Trans. Computers, vol. 34, no. 9, pp. 853-855, Sept. 1985.
[9] M. Escudero, J. Fabrega, and P. Morillo, “Fault-Tolerant Routing in Double-Loop Networks,” Ars Combinatoria, vol. 25A, pp. 187-198, 1988.
[10] M.A. Filo, “Application of Graph Theory to Interconnection Networks,” PhD Dissertation, Polytechnic Univ. of Barcelona, Spain, 1982.
[11] M.A. Filo, J.L.A. Yebra, I. Alegre, and M. Valero, “A Discrete Optimization Problem in Local Networks and Data Alignment,” IEEE Trans. Computers, vol. 36, no. 6, pp. 702-713, June 1987.
[12] F.K. Hwang and P.E. Wright, “Survival Reliability of Some Double-Loop Networks and Chordal Rings,” IEEE Trans. Computers, vol. 44, no. 12, pp. 1468-1471, Dec. 1995.
[13] F.K. Hwang, T.S. Lin, and R.H. Jan, “A Permutation Routing Algorithm for Double-Loop Networks,” Parallel Processing Letters, vol. 7, no. 3, pp. 259-265, 1977.
[14] D.E. Knuth, The Art of Computer Programming: Seminumarical Algorithms, vol. 2. Addison Wesley Longman, 1998.
[15] K. Mukhopadhyaya and B.P. Singha, “Fault-Tolerant Routing in Distributed Loop Networks,” IEEE Trans. Computers, vol. 44, no. 12, pp. 1452-1456, Dec. 1995.
[16] D.J. Guan, “An Optimal Message Routing Algorithm for Double-Loop Networks,” Information Processing Letters, vol. 65, no. 5, pp. 250-260, 1998.
[17] Y.-L. Liu, Y.-L. Wang, and D.J. Guan, “An Optimal Fault-Tolerant Routing Algorithm for Double-Loop Networks,” IEEE Trans. Computers, vol. 50, no. 5, pp. 500-505, May 2001.
[18] H. Masuyama and T. Ichimori, “Tolerance of Double-Loop Computer Networks to Multinode Failures,” IEEE Trans. Computers, vol. 38, no. 5, pp. 738-741, May 1989.
[19] D. Wang, “A Rectilinear-Monotone Polygonal Fault Block Model for Fault-Tolerant Minimal Routing in Mesh,” IEEE Trans. Computers, vol. 52, no. 3, pp. 310-320, Mar. 2003.

Index Terms:
Bidirectional double-loop networks, optimal routing algorithms, fault tolerance.
Citation:
Hettiehe P. Dharmasena, Xin Yan, "An Optimal Fault-Tolerant Routing Algorithm for Weighted Bidirectional Double-Loop Networks," IEEE Transactions on Parallel and Distributed Systems, vol. 16, no. 9, pp. 841-852, Sept. 2005, doi:10.1109/TPDS.2005.103
Usage of this product signifies your acceptance of the Terms of Use.